Alert archive / Vermont / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Albany, NY

May 12, 2001Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 12, 2001, 2:58 PM EDT for Windham County, Vermont. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 12, 2001, 2:58 PM EDT (18:58 UTC)
Expired
May 12, 2001, 4:00 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Windham County, VT

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 121858
SVRALY
VTC025-122000-

BULLETIN  EAS ACTIVATION REQUIRED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
258 PM EDT SAT MAY 12 2001

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WINDHAM COUNTY IN SOUTHERN VERMONT

* UNTIL 400 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF STRATTON...MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST WARDSBORO AT 300 PM EDT
  LONDONDERRY AT 310 PM EDT
  SAXTONS RIVER AND BELLOWS FALLS AT 330 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY
RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW.

LAT...LON 4316 7299 4296 7302 4312 7241 4325 7254
          4326 7284

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM EDT, 28 minutes earlier.

Area forecast discussion, May 12, 2:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SAT MAY 12 2001

.DISC...SCT TSRA HAV DVLPD ACRS THE RGN IN MODEST CAPE/WIND
ENVIRONMENT.  RADAR DERIVED WINDS INDICATG FEW SPOTS OF 36-50 KTS AT
.5 DEG.  VIL DENS GENL BLO 1 SO FAR.  ACTVTY HAS NOT INTENSIFIED DRG
PAST HR.  G-38 KT KALB.  SOME WIND GUST POT 40 KT+ NEXT 2 HRS E OF
HDSN RVR.  WL INCLUDE ERLY EVE PCPN MOST PLACES BUT ADJUST POPS ONE
WAY OR THE OTHER.

SUN LOOKS GOOD.  WK SHORT WAV DROPS THRU THE RGN MON.  POPS
LOW...AMS REL DRY.  WL MENTION SPRINKLES MTNS.

.ALY...NONE.

Nearby

Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.